MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; PISTON SYRINGE
Model Number 928856
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Investigation summary: investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Investigation conclusion: based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported that the bd¿ insulin syringe needle contained foreign matter.The following information was provided by the initial reporter: "consumer reported found 1 syringe from this box to have an orange flake on the needle when he removed the needle shield.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 12-apr-2022.Investigation summary: customer returned a single 1ml syringe with no other identification.The syringe needle features a strand of fibrous, plastic-like material roughly 2mm in length.It is orange-colored, matching the needle shield.Additionally, there is a mark on the inside of the needle shield that was made mechanically, though it is deep enough and small enough to be too difficult to properly capture visually.It has been noted that the material was found when the needle shield was first removed, prior to use or potential reshielding by the user.A review of the device history record was completed for batch # 1109065.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that did not pertain to the complaint.Based on the samples received, embecta was able to confirm the customer¿s indicated failure of foreign matter on the syringe needle.The root cause cannot be identified.
 
Event or Problem Description
It was reported that the bd¿ insulin syringe needle contained foreign matter.The following information was provided by the initial reporter: "consumer reported found 1 syringe from this box to have an orange flake on the needle when he removed the needle shield".

Brand Name
BD¿ INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13905790
Report Number1920898-2022-00194
Device Sequence Number4074884
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2026
Device Model Number928856
Device Catalogue Number928856
Device Lot Number1109065
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown